MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was discarded post-procedure and not returned for analysis.No physical product investigation was possible as the device was discarded at the facility.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.By report, prior to a diagnostic coronary procedure, when the device was removed from the inner sterile package, the guidewire was a j-tip and not a straight tip as the outer box label indicated.The physician opted to use the j-tip guidewire for the procedure.The procedure was completed successfully.There was no patient harm and the patient was discharged as expected.Vessel: mid lad roughly 60% stenosed, minimal tortuosity and calcification.The device was discarded post-procedure and not returned for analysis.The manufacturer confirmed the serial number reported as being on the outer package is for a straight tip guidewire.As the device was discarded, we were unable to confirm the serial number on the guidewire withdrawn from the package.The facility said they did not notice how the guidewire itself was labeled before it was discarded.The manufacturing documentation for the reported serial number was reviewed and the device met all quality and manufacturing release criteria.There were no nonconforming material reports or deviations noted that would contribute to the reported failure mode.The subassemblies met the criteria for a straight tip guidewire.This complaint will be monitored as part of complaint data analysis.This event is being reported in an abundance of caution.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer's policy.Further investigation results provided to this department on 09/01/2017 found that on the date of manufacture (04/25/2017) the four lots manufactured before, and the four lots manufactured after the affected lot were reviewed in the erp system.All of the devices are from model number 10185 straight tip with line clearances between each lot produced.The manufacturing process flow between straight tip and j tip is different, depending on part number / model number manufactured.The j tip shaping procedure is applicable when the 10185 j tip and 10300 j tip is being manufactured; this operation is not applicable for 10185 straight tip and 10300 straight tip.A check for rework activity was performed.There was no rework of lot 50098801 during the manufacturing process.There was no evidence that a j tip device was likely introduced into lot 50098801 during the manufacturing process.There was no indication of malfunction of the device nor of the manufacturing process.
 
Event or Problem Description
This follow-up report is being submitted as new information was obtained.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key6712856
Report Number2939520-2017-00066
Device Sequence Number197797
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)200430
Combination Product (Y/N)N
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0243 50098801
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer08/18/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight120